Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 5, 2004, 4:16 PM CST for 6 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2004, 4:16 PM CST (22:16 UTC)
- Expired
- Mar 5, 2004, 8:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Carroll County, MS, Grenada County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 052220
FFWJAN
MSC015-043-053-055-083-125-060215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CST FRI MAR 5 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 815 PM CST
* AT 416 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM GRENADA TO 15 MILES
SOUTHWEST OF ROLLING FORK. THE AREA OF HEAVY RAIN WAS NEARLY
STATIONARY.
HOURLY RAINFALL RATES OF 1 TO 2 INCHES HAVE ALREADY FALLEN FROM JUST
NORTHWEST OF BELZONI IN HUMPRHEYS TO NEAR LAKE PROVIDENCE IN
ISSAQUENA COUNTY. THE STORMS SHOULD CONTINUE TRAINING ACROSS THIS
AREA FOR THE NEXT COUPLE OF HOURS...AND WILL SPREAD RAPIDLY INTO THE
GRENADA AND GREENWOOD AREAS IN THE NEXT HOUR. STORM TOTALS OF 3 TO 4
INCHES ARE EXPECTED BEFORE THE RAIN ENDS THIS EVENING.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3346 9016 3276 9101 3273 9107 3276 9110
3380 8986 3387 8973 3387 8967
$$
CRAVEN2 follow-up statements
000
WGUS74 KJAN 060052
FFSJAN
MSC015-043-053-055-083-125-060215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CST FRI MAR 5 2004
FLASH FLOOD WARNING REMAINS IN EFFECT FOR...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
UNTIL 815 PM CST
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO REGENERATE OVER
NORTHEAST LOUSIANA...AND MOVE REPEATEDLY NORTHEAST ACROSS ACROSS THE
FLASH FLOOD WARNING AREA. FLOODED STREETS HAVE BEEN REPORTED IN THE
GREENWOOD AND GRENADA AREAS...AND ADDITIONAL RAINFALL OF ONE TO TWO
INCHES WILL CAUSE MORE FLOODING PROBLEMS.
MOTORISTS PLEASE USE EXTRA CAUTION AND DO NOT CROSS FLOODED ROADWAYS
BE ESPECIALLY CAUTIOUS AT NIGHT AS IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3346 9016 3276 9101 3273 9107 3276 9110
3380 8986 3387 8973 3387 8967
$$000 WGUS74 KJAN 060224 FFSJAN MSC043-053-055-083-125-060320- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 822 PM CST FRI MAR 5 2004 FLASH FLOOD WARNING EXPIRED AT 815 PM CST FOR... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS SHIFTED EAST OF THE AREA. HOWEVER RUNOFF FROM RAINS OF AROUND 3 INCHES WILL CONTINUE TO FLOOD SMALL STREAMS AND CREEKS. ALTHOUGH THE HEAVIEST RAIN HAS EXITED THE AREA...MINOR FLOODING OF CREEKS AND STREAMS MAY CONTINUE FOR A FEW HOURS AS RUNOFF PERSISTS. $$ CRAVEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 2:55 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 5, 2:55 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 PM CST FRI MAR 5 2004 .DISCUSSION...SEVERE WEATHER?...FLOODING? BOTH REMAIN UNCERTAIN AT THIS TIME. EXPECTED WIDESPREAD RAIN TO HAVE DEVELOPED BY NOW...WITH MORE MODERATE TO HEAVY RAIN TRAINING OVER THE AREA TONIGHT...MAINLY EAST AS THE NEXT DISTURBANCE MOVED THROUGH THE REGION. THE FRONT STALLED ALONG THE MS RIVER THIS MORNING...HELPING THE EASTERN HALF OF THE CWA TO WARM THROUGH THE AFTERNOON. EVEN WITH DPTS NEAR 70...TEMPS CLIMBING INTO THE UPPER 70S AND WEAK INSTABILITY OVER THE AREA...HAVE YET TO SEE MUCH DEVELOPMENT. THERE WERE A FEW LIGHTNING STRIKES NORTH. SHOWERS AND A FEW THUNDERSTORMS WERE BUILDING SOUTH ALONG THE FRONT IN THE MORE MOIST/UNSTABLE AIR OVER CENTRAL/SOUTH LA...SO WOULD LIKE TO WHAT HAPPENS OVER THE NEXT COUPLE HOURS. A FEW OTHER STORMS WERE ALSO MOVING INTO NORTHWEST MS. WITH IT RAINING ALL DAY WITH VERY FEW BREAKS IN THE CLOUDS...NOT SURE THERE WILL BE ENOUGH INSTABILITY FOR MORE THAN A FEW STRONG STORMS. WILL PROBABLY MAKE AN ISSUANCE TIME DECISION ON CONTINUING THE FLOOD WATCH THROUGH TONIGHT. WILL MAINTAIN ISOLATED SEVERE ALONG AND EAST OF I-55 IN THE HWO AND IN THE ZONES. THE BOUNDARY CONTINUES TO EDGE EAST SLOWLY...ORIENTED FROM AROUND BPT TO ESF TO JAN TO GTR AND POINTS NORTH/EAST THIS AFTERNOON. MODELS CONTINUE TO SWING THE UPPER LOW NORTH OF THE AREA OVERNIGHT...PUSHING THE BOUNDARY OFF TO THE EAST. MAINTAINED THE CURRENT FORECAST...WITH THE AREA CLEARING BY SATURDAY MORNING...BUT NOT SURE AT THIS POINT IF THE AREA WILL CLEAR...RAIN OR AT LEAST CLOUDS MAY NEED TO BE ADDED THROUGH EARLY SATURDAY. ANYWAY BEYOND TONIGHT DO NOT EXPECT MUCH THROUGH THE END OF THE WEEK. A FEW COLD FRONTS MOVE THROUGH THE REGION...BUT MODELS KEEP THEM DRY. EXPECT TEMPS TO BE AFFECTED...SO COOLED TEMPS A FEW DAYS. OTHERWISE CURRENT FORECAST OK. DID NOT MAKE ANY MAJOR CHANGES. JACKSON 55 70 42 64 / 80 0 0 0 MERIDIAN 57 71 41 65 / 100 10 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. &&
Hazardous weather outlook, Mar 5, 3:24 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 324 PM CST FRI MAR 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060124- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 324 PM CST FRI MAR 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS MUCH OF THE OUTLOOK AREA...MAINLY EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE CONCERN WILL BE FOR DAMAGING WIND GUSTS OF 65 MPH...AND LARGE HAIL. A VERY SLIGHT POSSIBILITY FOR TORNADOES EXISTS AS WELL...MAINLY OVER THE EAST HALF OF MISSISSIPPI...GENERALLY EAST OF A WINONA TO UTICA TO NATCHEZ LINE. RESIDUAL SURFACE HEATING THIS EVENING AND INCREASING DIVERGENCE ALOFT SHOULD BE ENOUGH TO PRODUCE SOME INTENSIFYING UPDRAFTS BEFORE MIDNIGHT. ATMOSPHERIC WIND PROFILES WILL BE STRONG ENOUGH TO SUPPORT ROTATING CELLS THAT WILL BE MOVING NORTHEAST AT 60 MPH OR FASTER. SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS AS THEY PASS. LATER TONIGHT...INSTABILITY WILL BE WEAKENING AND ALLOW THE STORMS TO DIMINISH FROM WEST TO EAST AS A WEAK COLD FRONT SWEEPS THROUGH THE REGION. ...FLOODING... THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL THROUGH MIDNIGHT ACROSS MOST OF THE OUTLOOK AREA. THERE WILL BE A CHANCE FOR AMOUNTS UP TO ONE INCH IN LESS THAN ONE HOUR THAT COULD CAUSE PONDING ON AREA ROADS AND IN POOR DRAINAGE AREAS. THE MOST LIKELY AREA OF CONCERN WOULD BE EAST OF INTERSTATE 55 WHERE RAINS COULD PERSIST AFTER MIDNIGHT FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR MAINLY CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA. OTHERWISE ACTIVATION SHOULD NOT BE NEEDED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 60 min |
| Mar 5, 5:51 PM CST | Tornado Warning | JAN | Holmes | 29 min |
| Mar 5, 5:57 PM CST | Tornado Warning | JAN | Attala, Carroll, Montgomery | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.